Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 44, NWS Pueblo, CO

June 13, 20094 counties in Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 13, 2009, 11:35 PM MDT for 4 counties in Colorado. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2009, 11:35 PM MDT (05:35 UTC)
Expired
Jun 14, 2009, 12:58 AM MDT
In force
83 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Baca County, CO, Bent County, CO, Las Animas County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 189 km from the middle of the area, began a volume at 05:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 3:59 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.6 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2009-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2009-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-403 J/kg
Mixed-layer LCL
1651 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 140535
SVRPUB
COC009-011-071-099-140700-
/O.NEW.KPUB.SV.W.0044.090614T0535Z-090614T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1135 PM MDT SAT JUN 13 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BACA COUNTY IN SOUTHEAST COLORADO...
  THIS INCLUDES SPRINGFIELD...
  SOUTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  SOUTHERN PROWERS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 100 AM MDT...

* AT 1134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF TWO BUTTES TO
  4 MILES NORTHEAST OF PRITCHETT TO 26 MILES SOUTHWEST OF
  PRITCHETT...OR ALONG A LINE EXTENDING FROM 22 MILES NORTHEAST OF
  SPRINGFIELD TO 10 MILES WEST OF SPRINGFIELD TO 38 MILES SOUTHWEST
  OF SPRINGFIELD...AND WAS MOVING TOWARD THE EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TWO BUTTES.
  SPRINGFIELD.
  VILAS.
  WALSH.
  STONINGTON.
  CAMPO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT SUNDAY MORNING
FOR SOUTHEAST COLORADO.

&&

LAT...LON 3698 10205 3699 10322 3714 10344 3791 10261
      3802 10204
TIME...MOT...LOC 0535Z 265DEG 21KT 3766 10236 3739 10279
          3713 10321

$$
4 follow-up statements
000 
WWUS55 KPUB 140551
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1151 PM MDT SAT JUN 13 2009

COC009-011-071-099-140700-
/O.CON.KPUB.SV.W.0044.000000T0000Z-090614T0700Z/
BACA CO-PROWERS CO-BENT CO-LAS ANIMAS CO-
1151 PM MDT SAT JUN 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM MDT
FOR SOUTHEASTERN LAS ANIMAS...EXTREME SOUTHEASTERN BENT...SOUTHERN
PROWERS AND BACA COUNTIES...

AT 1151 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE CENTERED ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST
OF TWO BUTTES TO 6 MILES WEST OF SPRINGFIELD TO 22 MILES SOUTHWEST OF
PRITCHETT...OR ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF THE
SAUNDERS ELEVATOR TO 6 MILES WEST OF SPRINGFIELD TO 35 MILES
SOUTHWEST OF SPRINGFIELD...AND WAS MOVING TOWARD THE EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  TWO BUTTES.
  SPRINGFIELD.
  VILAS.
  WALSH.
  STONINGTON.
  CAMPO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT SUNDAY MORNING
FOR SOUTHEAST COLORADO.

&&

LAT...LON 3782 10251 3802 10204 3698 10205 3699 10322
      3714 10344
TIME...MOT...LOC 0551Z 265DEG 21KT 3767 10221 3743 10272
          3721 10320

$$
000 
WWUS55 KPUB 140616
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1216 AM MDT SUN JUN 14 2009

COC011-071-140626-
/O.CAN.KPUB.SV.W.0044.000000T0000Z-090614T0700Z/
BENT CO-LAS ANIMAS CO-
1216 AM MDT SUN JUN 14 2009

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN LAS ANIMAS AND EXTREME SOUTHEASTERN BENT COUNTIES...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM MDT SUNDAY
MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3731 10250 3758 10277 3778 10248 3800 10205
      3778 10204 3723 10205
TIME...MOT...LOC 0616Z 265DEG 21KT 3768 10202 3755 10250

$$

COC009-099-140700-
/O.CON.KPUB.SV.W.0044.000000T0000Z-090614T0700Z/
BACA CO-PROWERS CO-
1216 AM MDT SUN JUN 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM MDT
FOR SOUTHEASTERN PROWERS AND NORTHEASTERN BACA COUNTIES...

AT 115 AM CDT/1215 AM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 
MPH.  THESE STORMS WERE CENTERED ALONG A LINE EXTENDING FROM 14 
MILES NORTH OF THE SAUNDERS ELEVATOR TO 12 MILES NORTHEAST OF 
SPRINGFIELD...AND WAS MOVING TOWARD THE EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  VILAS.
  TWO BUTTES.
  WALSH.
  STONINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM MDT SUNDAY
MORNING FOR SOUTHEAST COLORADO.

&&

LAT...LON 3731 10250 3758 10277 3778 10248 3800 10205
      3778 10204 3723 10205
TIME...MOT...LOC 0616Z 265DEG 21KT 3768 10202 3755 10250

$$
000 
WWUS55 KPUB 140641
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1241 AM MDT SUN JUN 14 2009

COC009-099-140700-
/O.CON.KPUB.SV.W.0044.000000T0000Z-090614T0700Z/
BACA CO-PROWERS CO-
1241 AM MDT SUN JUN 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM MDT
FOR SOUTHEASTERN PROWERS AND NORTHEASTERN BACA COUNTIES...

AT 1238 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED 8 MILES NORTHEAST OF TWO BUTTES...OR 19 MILES NORTHWEST OF
THE SAUNDERS ELEVATOR...AND WAS MOVING TOWARD THE NORTHEAST AT 30
MPH.

LOCATIONS IMPACTED WILL BE RURAL AREAS OF SOUTHEASTERN PROWERS
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM MDT SUNDAY
MORNING FOR SOUTHEAST COLORADO.

&&

LAT...LON 3744 10235 3771 10249 3791 10205 3778 10204
      3744 10205
TIME...MOT...LOC 0641Z 242DEG 27KT 3766 10227

$$

STARK
000 
WWUS55 KPUB 140658
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1258 AM MDT SUN JUN 14 2009

COC009-099-140708-
/O.CAN.KPUB.SV.W.0044.000000T0000Z-090614T0700Z/
BACA CO-PROWERS CO-
1258 AM MDT SUN JUN 14 2009

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN PROWERS AND NORTHEASTERN BACA COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED 
CONSIDERABLY...SO THE WARNING HAS BEEN CANCELLED. HAZARDOUS 
LIGHTNING MAY STILL BE IN THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM MDT SUNDAY
MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3744 10235 3771 10249 3791 10205 3778 10204
      3744 10205
TIME...MOT...LOC 0658Z 265DEG 21KT 3770 10171 3768 10207

$$

STARK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:38 PM MDT, 8 hours 57 minutes earlier.

Area forecast discussion, Jun 13, 2:38 PM MDT, 8 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
238 PM MDT SAT JUN 13 2009

.SHORT TERM...
(TONIGHT AND SUNDAY)

MAIN CONCERN IS THE POTENTIAL FOR SEVERE WEATHER.  VERY MOIST LOW
LEVELS ACRS THE SE PLAINS THIS AFTERNOON WITH DEW POINTS IN THE
UPPER 40S TO MID 50S. BOTH THE RUC13 AND NAM12 SHOW QUITE A BIT OF
CIN OVR THE FAR SE PLAINS THIS AFTERNOON AND EVENING...WITH LESS CIN
ALONG THE I25 CORRIDOR.  THE LATEST MESOANALYSIS SHOWS 1500-2000
J/KG OF CAPE ALONG THE I25 CORRIDOR EARLY THIS AFTERNOON...WITH THE
NAM AND RUC SHOWING THE POSSIBILITY OF HIGHER CAPE VALUES LATER THIS
AFTERNOON/EARLY THIS EVENING. DEEP LAYER SHEAR VALUES ARE ABOUT
45-50 KTS...SO CANNOT RULE OUT TORNADOES. UPR LVL LIFT ASSOCIATED
WITH A SHRTWV TROF MOVING OVR THE STATE WL ENHANCE SEVERE WEA
CHANCES. AT THIS POINT THE I25 CORRIDOR SEEMS TO HAVE THE BEST
CHANCE OF SEVERE WEATHER TO START WITH...BUT COULD THEN SEE SEVERE
SPREAD EWRD.  LATER TONIGHT LOW CLOUDS WL AGAIN SPREAD ACRS THE SE
PLAINS...BUT LOOKS LIKE THEY MAY BREAK UP EARLIER SUNDAY THAN THEY
DID TODAY FOR GOOD HEATING. DEW POINTS LOOK A LITTLE DRIER TOMORROW
OVR THE SE PLAINS WITH MID 40S TO LOWER 50S EXPECTED...STILL GOOD
ENOUGH FOR ISOLD TO SCT STORMS. NAM IS SHOWING A WEAK SHRTWV MOVING
ACRS CO ON SUNDAY AFTERNOON.  WE COULD AGAIN SEE A FEW SEVERE
STORMS.  SHEAR VALUES WL AGAIN BE AROUND 50 KTS...WITH CAPE VALUES
OF MAYBE AROUND 1500-2000 J/KG ACCORDING TO THE NAM WITH LITTLE CIN.

.LONG TERM...
(SUNDAY NIGHT THROUGH SATURDAY)

WITH IMPENDING WEATHER WILL MAKE THIS BRIEF...

SOUTHWEST FLOW ALOFT THROUGH MONDAY...AND MOIST...UNSTABLE
AIR...WILL ALLOW FOR ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS SUNDAY EVENING.

AS SHORTWAVE MOVES TOWARD AND NORTH OF CWFA ON MONDAY...UPPER
FORCING AND INSTABILITY...AND COOL FRONT MOVING INTO THE SOUTHEAST
PLAINS DURING MONDAY AFTERNOON...CHANCE POPS LOOKS REASONABLE FOR
MUCH OF PLAINS...AND ISOLATEDS ELSEWHERE.

FOR TUESDAY...UPSLOPE FLOW AND MARGINALLY UNSTABLE ATMOSPHERE WILL
YIELD ISOLATED STORMS ACROSS THE PLAINS...AS WELL AS THE MOUNTAINS
AND HIGH VALLEYS.

WEDNESDAY AND THURSDAY...SHORTWAVE RIDGE GETS PUMPED UP WITH UPPER
LOW TO THE WEST...AND FAIRLY DRY AND HOT PATTERN DEVELOPS OVER
CWFA. THURSDAY...GFS FORECASTS SHORTWAVE TO BRUSH BY TO OUR NORTH
WHICH COULD DRAG A WEAK FRONTAL BOUNDARY INTO THE SOUTHEAST PLAINS
LATE THURSDAY...AND CAUSE SOME ISOLATED CONVECTION.

THEN FOR FRIDAY AND SATURDAY...RIDGE REBUILDS OVER CWFA...GIVING
RELATIVELY DRY AND HOT WEATHER TO THE AREA...WITH BEST CHANCES FOR
PRECIPITATION SHIFTED TO NORTHERN COLORADO. -TLM-

&&

.AVIATION...MVFR CIGS ARE LIKELY TO DEVELOP THIS EVENING AT
KCOS...WITH KALS AND KCOS GENERALLY SEEING VFR CONDITIONS THROUGH
THE EVENING...WITH THE SLIGHT CHANCE OF MVFR CIGS IN TSTMS.  LATER
TONIGHT MVFR AND IFR CIGS WL DEVELOP OVR MOST OF THE SE CO
PLAINS...WITH IFR CONDITIONS EXPECTED AT KCOS AND MOST LIKELY MVFR
CIGS AT KCOS.  THESE LOW CLOUDS CIGS SHOULD DISSIPATE AT KCOS AND
KPUB BY 16Z ON SUNDAY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

28/13
Hazardous weather outlook, Jun 13, 4:42 PM MDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
442 PM MDT SAT JUN 13 2009

COZ058>089-093>099-142245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
442 PM MDT SAT JUN 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL BE FOUND ACROSS MUCH OF THE AREA
THROUGH THE EVENING...WITH THE MOST WIDESPREAD ACTIVITY OVER THE
SOUTHEAST PLAINS.

AMPLE MOISTURE...STRONG WIND SHEAR AND AN UPPER LEVEL WEATHER
SYSTEM WILL AID IN PRODUCING SOME SEVERE STORMS OVER THE SOUTHEAST
PLAINS. THE PRIMARY SEVERE WEATHER THREATS THIS EVENING WILL BE
HAIL UP TO 2.5 INCHES IN DIAMETER...WIND GUSTS IN EXCESS OF 60
MPH...AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ON
SUNDAY AND MONDAY. SOME OF THE STORMS MAY BE SEVERE WITH LARGE
HAIL...DAMAGING WINDS AND LIGHTNING BEING THE MAIN HAZARDS.

FOR TUESDAY THROUGH FRIDAY...AFTERNOON AND EVENING THUNDERSTORMS
WILL NOT BE AS WIDESPREAD ON THE PLAINS. SMALL HAIL...GUSTY
WINDS...LIGHTNING AND LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH ANY
OF THE STORMS THAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY ACROSS THE SOUTHEAST PLAINS THROUGH MIDNIGHT.

28/28

In the hours before

Local storm report, Jun 13, 7:13 PM MDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
713 PM MDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HAIL             5 ENE MONUMENT          39.13N 104.79W
06/13/2009  M1.00 INCH       DOUGLAS            CO   AMATEUR RADIO

            BLACK FOREST ROAD AND COUNTY LINE ROAD...STARTED AT 1908
            MDT...

&&

JKH
Local storm report, Jun 13, 7:18 PM MDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
718 PM MDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     HAIL             6 E MONUMENT            39.10N 104.76W
06/13/2009  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

            STARTED 1850 MDT...ENDED 1916...MOST PEA SIZED...

&&

JKH
Special weather statement, Jun 13, 7:31 PM MDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
731 PM MDT SAT JUN 13 2009

COZ084-085-140200-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
731 PM MDT SAT JUN 13 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHERN EL PASO COUNTY IN EAST CENTRAL COLORADO
   THIS INCLUDES...NORTHERN COLORADO SPRINGS.

AT 729 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF BLACK FOREST...OR 18 MILES
NORTHEAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST
AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  PEYTON.
  CALHAN.
  RAMAH.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

SR
Local storm report, Jun 13, 7:52 PM MDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
752 PM MDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             9 ESE QUEENS RESERVOIR  38.24N 102.49W
06/13/2009  E0.75 INCH       PROWERS            CO   PUBLIC

&&

PGW
Local storm report, Jun 13, 8:44 PM MDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
844 PM MDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     5 S SPRINGFIELD         37.33N 102.62W
06/13/2009                   BACA               CO   PUBLIC

            GOT TWO REPORTS OF 4 TO 5 POLES SNAPPED AT THE BASE ALONG
            HIGHWAY 287. TIME IS APPOXIMATE BASED ON RADAR DATA. ALSO
            HAIL 6 INCHES DEEP REPORTED ALONG THE ROAD.

&&

PGW
Local storm report, Jun 13, 10:29 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1029 PM MDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HAIL             5 SSE QUEENS RESERVOIR  38.22N 102.60W
06/13/2009  M1.25 INCH       PROWERS            CO   TRAINED SPOTTER

&&

ROSE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:21 PM MDTTornado WarningPUBBaca54 min
Jun 13, 6:36 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers63 min
Jun 13, 6:46 PM MDTTornado WarningPUBBent, Kiowa, Prowers59 min
Jun 13, 7:13 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Teller20 min
Jun 13, 7:16 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers24 min
Jun 13, 8:02 PM MDTAreal Flood AdvisoryPUBEl Paso77 min
Jun 13, 9:26 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers64 min
Jun 13, 9:39 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Prowers66 min
Jun 13, 10:27 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers33 min
Jun 13, 10:45 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Prowers60 min
Jun 14, 1:50 PM MDTSevere Thunderstorm WarningPUBBaca55 min
Jun 14, 5:22 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Prowers53 min
Jun 14, 5:46 PM MDTSevere Thunderstorm WarningPUBEl Paso33 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.